Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Painful bloody bowel movement
|qtessone - Sat May 07, 2005 5:25 am||
I really need help. I have been experiencing extreme pain during bowel movements and a small amount of blood for about the last 5 months, however now there is an extreme amount of bright red blood along with an even more severe pain in my anus. It feels like I'm being split in two. This all started after I had a miscarriage so I do not know if the two are related or not. It is getting to be completely unbearable, I never have had any medical problems in the past and am only 26 years old. I do not engage in anal sex, and do not believe that I have any sexually transmitted diseases other than genital warts. I have no insurance and can not afford to see a doctor, but like I said I am miserable and desperate to make the pain stop. I need to know what the problem could be and how I can possibly remedy it myself, or atleast relieve the pain. Please help me!
P.S. I have been taking preparation h suppositories for about a week and so far they have not really helped at all.
|Shannon Morgan, CMA - Sat May 07, 2005 9:12 am||
It sounds to me like you may have internal hemorrhiods, you can't see them. Have you had problems with constipation and/or hard stools preceding and intermittenly during the last 5 months. Hemorrhoids are usually caused from a lack of fiber and/or some medications that can contribute to constipation. Usually getting plenty of fiber in the diet, taking a stool softener daily and getting some suppositories (contain cortisone to reduce the inflammation) will get rid of them, but you have to get the suppositories from an MD.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.